Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 7, NWS Paducah, KY

April 4, 2011Christian County, Todd County, Kentucky

NWS Paducah, KY issued this flash flood warning at Apr 4, 2011, 1:09 PM CDT for Christian County, Todd County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2011, 1:09 PM CDT (18:09 UTC)
Expired
Apr 4, 2011, 4:00 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Christian County, KY, Todd County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-640 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
507 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WGUS53 KPAH 041809
FFWPAH
KYC047-219-042100-
/O.NEW.KPAH.FF.W.0007.110404T1809Z-110404T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
109 PM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  TODD COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 400 PM CDT.

* AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON OVER THE WARNED AREA.

OVER AN INCH OF RAIN HAD FALLEN OVER THE WARNED AREA FROM EARLIER 
STORMS. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE 
THROUGH MID AFTERNOON. THIS COMBINED WITH PREVIOUS RAIN IS EXPECTED 
TO RESULT IN FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE...
  FORT CAMPBELL NORTH...
  OAK GROVE...
  PEMBROKE...
  HOPKINSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3664 8712 3664 8769 3686 8767 3695 8706
      3665 8706

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 12:46 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 4, 12:46 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1246 PM CDT MON APR 4 2011

.UPDATE...
UPDATED PUBLIC SECTION TO REFLECT CURRENT CONDITIONS AND AVIATION
SECTION FOR 18Z TAFS

&&

.DISCUSSION...
WINDS ARE NOT REACHING ADVISORY CRITERIA BEHIND THE FRONT...SO THE
WIND ADVISORY WAS CANCELLED FOR POST FRONTAL AREAS...ROUGHLY ALONG
AND NORTHWEST OF THE OHIO RIVER.

LINE OF INTENSE CONVECTION IS ABOUT TO EXIT WESTERN KENTUCKY...AND
WATCHES HAVE BEEN CANCELLED FOR MANY AREAS BEHIND THE LINE.

TEMPS WILL FALL RAPIDLY INTO THE 40S AND 50S BEHIND THE COLD
FRONT WITH THOSE BLUSTERY NW WINDS. THINGS SHOULD CLEAR OUT
QUICKLY THIS EVENING...AND HIGH PRESSURE WILL MAKE A QUICK RETURN
TUE/WED WITH A GRADUAL WARMING TREND. WILL LIKELY SEE 70S AGAIN BY
WED AFTERNOON.

&&

.AVIATION...
GENERALLY IMPROVING CONDITIONS ARE EXPECTED THIS AFTERNOON AS THE
COLD FRONT MOVES FURTHER SOUTHEAST AWAY FROM THE TAF SITES. SOME
LINGERING AREAS OF IFR/MVFR WILL OCCUR THIS AFTERNOON...PRIMARILY
IN THE KEVV/KOWB AREAS. WINDS WILL BE RATHER GUSTY INTO THE
EVENING HOURS. AS HIGH PRESSURE BUILDS IN TONIGHT...WINDS WILL
DECREASE AND SKIES WILL BECOME CLEAR.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CALDWELL-CALLOWAY-
     CHRISTIAN-DAVIESS-GRAVES-HOPKINS-LYON-MARSHALL-MCLEAN-
     MUHLENBERG-TODD-TRIGG.

MO...NONE.
IL...NONE.
IN...NONE.

&&

AVIATION...MY
Hazardous weather outlook, Apr 4, 4:27 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
427 AM CDT MON APR 4 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
427 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BE LIKELY OVER THE THE ENTIRE
QUAD STATE REGION MONDAY. THIS RISK WILL COME VERY EARLY IN THE
DAY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...THEN THROUGH
THE LATE MORNING AND INTO THE MID AFTERNOON OVER WESTERN KENTUCKY
AND SOUTHWEST INDIANA. THE MAIN THREAT APPEARS TO BE DAMAGING
WIND GUSTS...WITH SOME LARGE HAIL AND ISOLATED TORNADOES ALSO
POSSIBLE.

SOUTHERLY NON THUNDERSTORM WINDS OF 25 TO 35 MPH WITH GUSTS FROM
40 TO 50 MPH MAY RESULT IN SOME DAMAGE TO TREES AND POWER LINES
TODAY...ESPECIALLY THIS MORNING INTO THE EARLY AFTERNOON. PLEASE
REFER TO THE WIND ADVISORY FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR AT LEAST ISOLATED THUNDERSTORMS RETURNS WEDNESDAY
NIGHT AND CONTINUES ON AND OFF THROUGH SATURDAY. THERE IS SOME
POTENTIAL FOR SEVERE WEATHER DURING THAT TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS LIKELY...MAINLY FROM AROUND SUNRISE
MONDAY INTO THE MID MORNING OVER SOUTHERN ILLINOIS AND SOUTHEAST
ILLINOIS...AND THEN FROM MID MORNING INTO THE AFTERNOON OVER
WESTERN KENTUCKY AND SOUTHWEST INDIANA.

In the hours before

Local storm report, Apr 4, 11:06 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1106 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       NEW CONCORD             36.60N 88.07W
04/04/2011  M2.00 INCH       CALLOWAY           KY   TRAINED SPOTTER

            2 INCHES OF RAIN IN THE PAST HOUR. LOCALIZED STREET
            FLOODING. DIGITAL COMMUNICATIONS LOST.

&&

SMITTY
Local storm report, Apr 4, 11:44 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1144 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     TSTM WND GST     CADIZ                   36.87N 87.82W
04/04/2011  M65 MPH          TRIGG              KY   TRAINED SPOTTER

            OCCURRED ON WEST SIDE OF COMMUNITY.

&&

SMITTY
Local storm report, Apr 4, 11:47 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1147 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     FUNNEL CLOUD     2 S NORTONVILLE         37.16N 87.46W
04/04/2011                   HOPKINS            KY   TRAINED SPOTTER

&&

SMITTY
Local storm report, Apr 4, 12:13 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     HOPKINSVILLE            36.85N 87.49W
04/04/2011                   CHRISTIAN          KY   EMERGENCY MNGR

            TIME ESTIMATED. WIDESPREAD DAMAGE IN THE INDUSTRIAL PARK
            AREA ON THE SOUTHEAST SIDE OF COMMUNITY. NUMEROUS
            BUILDINGS DAMAGED OR DESTROYED. REPORT OF INDIVIDUALS
            TRAPPED AND INJURED.

&&

SMITTY
Local storm report, Apr 4, 12:18 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1218 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TORNADO          1 W GREENVILLE          37.21N 87.20W
04/04/2011                   MUHLENBERG         KY   LAW ENFORCEMENT

            ...UNCOMFIRMED...POSSIBLE TORNADO ALONG HIGHWAY 62. 1
            MOBLE HOME OVERTURNED WITH 1 CHILD INJURED. 1 MOBLE HOME
            BLOWN OFF OF FOUNDATION. TREES AND LIMBS DOWN. MOBLE HOME
            PARK BEING EVACUATED DUE TO GAS LEAK.

&&

SMITTY
Local storm report, Apr 4, 12:40 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1240 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     TORNADO          3 SE HOPKINSVILLE       36.82N 87.45W
04/04/2011                   CHRISTIAN          KY   EMERGENCY MNGR

            TORNADO ON SOUTHEAST SIDE OF COMMUNITY. THE TGASK
            MANUFACTURING PLANT DIRECTLY HIT. SEVERAL INJURIES WITH
            WIDESPREAD DEBRIS FIELD. THE PLANT IS LOCATED BETWEEN
            HOPKINSVILLE AND PEMBROOKE.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 9:43 AM CDTSevere Thunderstorm WarningPAHFulton47 min
Apr 4, 10:21 AM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, McLean39 min
Apr 4, 10:22 AM CDTTornado WarningPAHBallard, McCracken23 min
Apr 4, 10:32 AM CDTTornado WarningPAHMcCracken28 min
Apr 4, 10:38 AM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston, Lyon, McCracken, Marshall37 min
Apr 4, 10:47 AM CDTTornado WarningPAHCrittenden, Livingston, Lyon, McCracken, Marshall28 min
Apr 4, 10:56 AM CDTAreal Flood AdvisoryPAHCaldwell, Crittenden, Henderson, Hopkins, Livingston, Lyon and 3 more114 min
Apr 4, 11:02 AM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Crittenden, Hopkins, Livingston, Lyon and 4 more28 min
Apr 4, 11:06 AM CDTAreal Flood AdvisoryPAHDaviess, McLean4 hr
Apr 4, 11:10 AM CDTFlash Flood WarningPAHCalloway71 min
Apr 4, 11:16 AM CDTAreal Flood AdvisoryPAHChristian, McLean, Muhlenberg, Todd, Trigg4 hr
Apr 4, 11:20 AM CDTSevere Thunderstorm WarningPAHCalloway, Christian, Marshall, Trigg25 min
Apr 4, 11:35 AM CDTTornado WarningPAHChristian, Hopkins, Muhlenberg25 min
Apr 4, 11:37 AM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Lyon, Todd, Trigg37 min
Apr 4, 11:41 AM CDTTornado WarningPAHChristian, Trigg34 min
Apr 4, 11:47 AM CDTTornado WarningPAHChristian, Hopkins, Muhlenberg28 min
Apr 4, 11:50 AM CDTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd55 min
Apr 4, 12:02 PM CDTTornado WarningPAHChristian, Todd43 min
Apr 4, 12:09 PM CDTTornado WarningPAHChristian, Muhlenberg, Todd28 min

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.